I was diagnosed with DCIS this past April. I had a stereotactic biopsy, then wide tissue excision and then 7 weeks of radiation. It was a very low stage of cancer and I was declared cured. I didn't have any problems with the radiation or side effects. I am now taking tamoxifen.
This November I developed a rash on the same breast as the DCIS. I was treated with antibiotics which really didn't help, but the rash did eventually go away. Since then I have had a clear discharge from that nipple which will crust up, I have had burning sensations, fullness sensation, and itchiness. These symptoms don't happen all the time, but they never occurred before the rash. The underside of the breast is red/brownish and under my arm is red, but no raised bumps.
I went online and these symptoms seem very similar to Inflammatory Breast Cancer, so my question is how likely would it be to get a different type of cancer in a breast that had just been treated and while using tamoxifen?
Dear ceegee: Inflammatory breast cancer presents as a rash that does not heal, the breast is also usually swollen and hot to touch. It may or may not be itchy. The key, here, is that the symptoms do not go away. While it is not impossible to get a second cancer, even during therapy, I am not convinced that your symptoms represent inflammatory breast cancer. Nonetheless, you should see your doctor, preferably a breast specialist, and have these symptoms evaluated.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.